Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 16, NWS St. Louis, MO

June 13, 2025Madison County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jun 13, 2025, 8:51 PM CDT for Madison County, Illinois. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2025, 8:51 PM CDT (01:51 UTC)
Expired
Jun 13, 2025, 10:17 PM CDT
In force
86 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Madison County, IL

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WGUS53 KLSX 140151
FFWLSX
ILC119-140445-
/O.NEW.KLSX.FF.W.0016.250614T0151Z-250614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
851 PM CDT Fri Jun 13 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Central Madison County in southwestern Illinois...

* Until 1145 PM CDT.

* At 851 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Edwardsville, Glen Carbon, Troy, Bethalto, Roxana, Carpenter, 
  Hamel, Fruit and Kuhn.

This includes Interstate 55 in Illinois between exits 23 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3875 8998 3874 8986 3892 8980 3893 9003
      3883 9001

FLASH FLOOD...RADAR INDICATED

$$

Delia
2 follow-up statements
389 
WGUS73 KLSX 140214
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
914 PM CDT Fri Jun 13 2025

ILC119-140445-
/O.CON.KLSX.FF.W.0016.000000T0000Z-250614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-
914 PM CDT Fri Jun 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS 
EVENING FOR CENTRAL MADISON COUNTY IN SOUTHWESTERN ILLINOIS...

At 914 PM CDT, local law enforcement reported water over the roadway 
near Plummer Family Park east of Edwardsville. Between 1 and 3 
inches of rain have fallen. Additional rainfall amounts up to 1 inch 
are possible in the warned area.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Edwardsville, Glen Carbon, Troy, Bethalto, Roxana, Carpenter, 
  Hamel, Fruit and Kuhn.

This includes Interstate 55 in Illinois between exits 23 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3875 8998 3874 8986 3892 8980 3893 9003
      3883 9001

FLASH FLOOD...OBSERVED

$$

Delia
306 
WGUS73 KLSX 140317
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1017 PM CDT Fri Jun 13 2025

ILC119-140327-
/O.CAN.KLSX.FF.W.0016.000000T0000Z-250614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-
1017 PM CDT Fri Jun 13 2025

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MADISON COUNTY IN 
SOUTHWESTERN ILLINOIS...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3875 8998 3874 8986 3892 8980 3893 9003
      3883 9001

$$

Pfahler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:21 PM CDT, 2 hours 30 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will last into the early evening. Locally heavy rainfall could result in an isolated instance of flash flooding. Coverage of showers and thunderstorms will be lower over the weekend.
  • A warming trend into next week will support some high temperatures reaching the 90s F, threatening the long run of sub-90 F temperatures.
Area forecast discussion, Jun 13, 6:21 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
621 PM CDT Fri Jun 13 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms will last into the early
  evening. Locally heavy rainfall could result in an isolated
  instance of flash flooding. Coverage of showers and
  thunderstorms will be lower over the weekend.

- A warming trend into next week will support some high
  temperatures reaching the 90s F, threatening the long run of
  sub-90 F temperatures.

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 143 PM CDT Fri Jun 13 2025

The long advertised cutoff low has finally made it into Missouri and
has resulted in ample cloud coverage, seasonably cool daytime
temperatures, very high humidity, and pockets of showers and a few
thunderstorms across the Mid Mississippi Valley. The most focused
wing of widespread showers moved northward through the region
this morning along a lobe a vorticity on the northeast side of the
low, but now we're left with more scattered weak convection
closer to the center of the low. This continued support for ascent
coupled with the deep moisture, characterized by precipitable
water values approaching 2 inches, will keep showers in the region
into the evening. We'll also likely (> 80% chance) see at least a
few thunderstorms this afternoon as modest instability (roughly
1000 J/kg MUCAPE per the HREF) builds into the region. These
storms are not expected to be organized given very weak wind
shear. That said, slow storm motion, very rich moisture, and warm
cloud depths nearing 10kft may still support isolated instances
of heavy rainfall or perhaps flash flooding, but limited storm
organization should also curtail this threat.

Shower and storm coverage will diminish this evening as instability
wanes, though at least isolated showers will linger through the
night due to the modest forcing associated with the low and
persistent rich moisture. The low will be just east of the region
tomorrow, allowing isolated showers and perhaps a thunderstorm or
two linger through tomorrow afternoon, especially across IL and
SE MO as the low slowly departs the area.

BSH

&&

.LONG TERM...  (Sunday through Next Friday)
Issued at 143 PM CDT Fri Jun 13 2025

On Sunday, a shortwave will drop southeastward through the Lower
Missouri River Valley, slowly tracking toward the Lower Ohio River
Valley on Monday. There will be a dearth of moisture between this
shortwave and the departing cutoff low, meaning that we should
actually have a relatively nice summer day on Sunday. Precipitation
chances will pick up on Sunday evening and Monday as the shortwave
skirts to the south of the region, and it's beginning to look like
Monday might be another dreary day with temperatures a bit below
normal.

Beginning Tuesday and Wednesday, the subtropical jet will drop south
out of Canada, placing the storm track a bit closer to our neck of
the woods. There is a general consensus that another shortwave will
push through the region sometime on Wednesday, bringing yet another
round of precipitation. We'll have plenty of instability, as is
typical in the summer, but with the jet in the vicinity of the
forecast area, we'll see modest deep layer wind shear. This
combination of lift, instability, and shear at least opens the
door to a potential for severe weather, highlighted by the day 6
convective outlook from SPC. All that being said, any severe
potential will most certainly hinge on a number of factors that
are unresolvable this far out (e.g., boundary locations, short
wave timing), so we will not be messaging severe weather outside
of this discussion.

BSH

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 620 PM CDT Fri Jun 13 2025

Slow moving low pressure continues to cross the region this
evening. The associated thunderstorms should dissipate quickly
with the loss of daytime heating, but some remnant showers will
likely persist especially in the St Louis metro and near Quincy
for a few more hours this evening. These have been very efficient
rain producers and will have the potential to briefly lower
visibility if they impact a terminal.

Rain in the evening often produces the chance for fog or low
clouds overnight. Current thinking is that more widespread lower
ceilings (potentially in the IFR range) develop this evening, but
the widespread cloud cover should prevent the strong surface
cooling necessary to produce fog. One exception may be out in
central Missouri where there's a little better chance of seeing
some breaks in the clouds overnight. If that occurs, then fog will
become more likely until shortly after sunrise. Conditions
gradually improve area wide on Saturday with a return to VFR
conditions expected as some slightly drier air wraps in from the
north behind the departing low.

Kimble

&&

.CLIMATE...
Issued at 620 PM CDT Wed Jun 11 2025

St Louis still hasn't reached 90 yet in 2025. This puts 2025 in
the Top 20 all time latest dates of the first 90 degree
temperature, and the latest in at least 30 years (Jun 19, 1995).
The all time latest first 90 degrees was July 4 in both 1961 and
1912. Records began in St Louis in 1874.

Columbia has also not yet seen a 90 degree reading in 2025. The
latest date of first 90 degrees on record was July 14, 1904.
Records began in Columbia in 1890.

Quincy reached 90 degrees on May 15 of this year.

Based on the current forecast, our next best chance to see 90
degrees is around June 17.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 13, 1:54 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
154 PM CDT Fri Jun 13 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
154 PM CDT Fri Jun 13 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely across much of the area today. Locally
heavy rainfall could result in an isolated instance of flash
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms across portions of the region
Saturday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:42 AM CDTDense Fog AdvisoryLSXAdams7 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.